| Model Number |
SYM2520OS |
| Medical Device Problem Codes |
Material Erosion (1214); Migration or Expulsion of Device (1395); Detachment of Device or Device Component (2907); Mechanics Altered (2984); Adverse Event Without Identified Device or Use Problem (2993); Patient Device Interaction Problem (4001)
| Health Effect - Clinical Codes |
Corneal Pannus (1447); Abdominal Pain (1685); Abscess (1690); Adhesion(s) (1695); Erosion (1750); Emotional Changes (1831); Inflammation (1932); Ischemia (1942); Laceration(s) (1946); Nausea (1970); Pain (1994); Scar Tissue (2060); Scarring (2061); Seroma (2069); Vomiting (2144); Discharge (2225); Excessive Tear Production (2235); Hernia (2240); Discomfort (2330); Injury (2348); Depression (2361); Impaired Healing (2378); Obstruction/Occlusion (2422); Ascites (2596); Abdominal Distention (2601); Fluid Discharge (2686); Fibrosis (3167); No Code Available (3191); Localized Skin Lesion (4542); Unspecified Tissue Injury (4559); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of a symptomatic ventral incisional hernia.It was reported that after implant, the patient experienced seroma drainage, pain, recurrence, adhesions, residual pocket seroma, mesh erosion into both sides of abdominal cavity, recurrent small bowel obstruction, serosal tears, chronic abdominal pain, chronic depression, and small bowel lesions.Post-operative patient treatment included excision of mesh due to pain, repair of resultant ventral incisional hernia with new mesh, lysis of multiple dense adhesions, exploratory laparotomy with extensive lysis of adhesions, injection due to chronic abdominal pain, large complex incarcerated incisional hernia recurrence requiring placement of new mesh, small bowel lesions repaired, cholecystectomy as well as excision of mesh fragments.
Additional Manufacturer Narrative
This information was received as a part of an extensive mesh litigation submission to medtronic.The fda was notified of this large complaint receipt.Due to the volume of complaint information received by medtronic, this resulted in a report beyond the 30 day target.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of a symptomatic ventral incisional hernia.It was reported that after implant, the patient experienced seroma drainage, pain, recurrence, abscess, mesh migration, open wound, adhesions, residual pocket seroma, mesh erosion into both sides of abdominal cavity, recurrent small bowel obstruction, serosal tears, chronic abdominal pain, chronic depression, and small bowel lesions.Post-operative patient treatment included excision of mesh due to pain, repair of resultant ventral incisional hernia with new mesh, lysis of multiple dense adhesions, exploratory laparotomy with extensive lysis of adhesions, injection due to chronic abdominal pain, large complex incarcerated incisional hernia recurrence requiring placement of new mesh, small bowel lesions repaired, cholecystectomy, wound vac, as well as excision of mesh fragments.
Additional Manufacturer Narrative
This information was received as a part of an extensive mesh litigation submission to medtronic.The fda was notified of this large complaint receipt.Due to the volume of complaint information received by medtronic, this resulted in a report beyond the 30 day target.H6 (added patient codes, removed code (b)(6)), notified date, ch notified date h6: patient code- (b)(6) (benign gallbladder).Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of a ventral incisional hernia.It was reported that after the implant, the patient experienced seroma, pain, recurrence, abscess, mesh migration, open wound, adhesions, mesh erosion into both sides of abdominal cavity, obstruction, serosal tears, abdominal pain, chronic depressions, inflammation, benign gallbladder, fibrotic tissues, seborrheic keratosis of skin lesion, fluid accumulation, nausea, vomiting, tenderness, bloating, bulging, extremely emotional, pannus, scarring, ischema, and small bowel lesions.Post-operative patient treatment included revision surgery, excision of mesh, lysis of dense adhesions, injections for pain, small bowel lesions repaired, cholecystectomy, removal of skin lesion, multiple hospitalizations, debridement of: abdominal wall including skin, scar, umbilicus, subcutaneous tissue, myofascial tissue, hernia sac, biologic mesh fragments, and right side of the ischemic appearing right upper soft tissue flap, and wound vac.
Additional Manufacturer Narrative
Additional information: a4, b5, b7, h6(patient codes, device codes), additional codes medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of a ventral incisional hernia.It was reported that after the implant, the patient experienced mesh failure, mesh fragments, seroma, pain, recurrence, abscess, mesh migration, open wound, adhesions, mesh erosion into both sides of abdominal cavity, obstruction, serosal tears, abdominal pain, chronic depressions, inflammation, benign gallbladder, fibrotic tissues, seborrheic keratosis of skin lesion, fluid accumulation, nausea, vomiting, tenderness, bloating, bulging, extremely emotional, pannus, scarring, ischema, and small bowel lesions.Post-operative patient treatment included revision surgery, excision of mesh, lysis of dense adhesions, injections for pain, small bowel lesions repaired, cholecystectomy, removal of skin lesion, multiple hospitalizations, debridement of: abdominal wall including skin, scar, umbilicus, subcutaneous tissue, myofascial tissue, hernia sac, and right side of the ischemic appearing right upper soft tissue flap, ct scan, hernia repair with new mesh, and wound vac.Relevant tests/laboratory data, including dates (b7): 05 jun 2017: per op note, ct findings of small bowel obstruction (b)(6) 2018: per op note, significant definite hernia noted on imaging & exam 27 feb 2018: lab results of specimens reveal benign gallbladder with minimal chronic inflammation.Biological mesh with fibrotic connectives tissues, benign.Benign omentum & seborrheic keratosis of skin lesion.